Alert archive / Mississippi / Severe Thunderstorm Warnings in 2007

Severe Thunderstorm Warning 78, NWS Memphis, TN

May 10, 2007Benton County, Tippah County, Mississippi

NWS Memphis, TN issued this severe thunderstorm warning at May 10, 2007, 12:58 PM CDT for Benton County, Tippah County, Mississippi. It was in force for 47 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
May 10, 2007, 12:58 PM CDT (17:58 UTC)
Expired
May 10, 2007, 1:45 PM CDT
In force
47 min
Issued by
NWS Memphis, TN
Area
Counties, with a storm outline in the text

Counties Benton County, MS, Tippah County, MS

The radar

The Memphis radar (KNQA), 97 km from the middle of the area, began a volume at 17:58 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Little Rock, AR (KLZK), launched 12:00Z, 6.0 hours before the alert went out and 79 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Little Rock, AR at 12:00Z on 2007-05-10Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 33 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Little Rock, AR at 12:00Z on 2007-05-10The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 0 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
33 J/kg
Mixed-layer CIN
-202 J/kg
Mixed-layer LCL
1667 m above ground
0-6 km bulk shear
0 kt
0-1 km storm-relative helicity
0 m²/s²
0-3 km storm-relative helicity
0 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS54 KMEG 101757
SVRMEG
MSC009-139-101845-
/O.NEW.KMEG.SV.W.0078.070510T1758Z-070510T1845Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE MEMPHIS TN
1258 PM CDT THU MAY 10 2007

THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  BENTON COUNTY IN NORTHEAST MISSISSIPPI...
  TIPPAH COUNTY IN NORTHEAST MISSISSIPPI...

* UNTIL 145 PM CDT

* AT 1258 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM PRODUCING PENNY SIZE HAIL...AND DAMAGING WINDS
  IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED NEAR GRAVESTOWN...OR
  ABOUT 7 MILES WEST OF RIPLEY. THIS STORM WAS NEARLY STATIONARY.

* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
  FALKNER..

.STAY TUNED TO THIS BROADCAST FOR THE LATEST UPDATES AND INFORMATION.
TO REPORT SEVERE WEATHER ONLY...CALL 1 800 4 3 2 0 8 7 5.

LAT...LON 3466 8918 3465 8896 3490 8892 3491 8919

$$
1 follow-up statement
000 
WWUS54 KMEG 101818
SVSMEG

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
117 PM CDT THU MAY 10 2007

MSC009-139-101845-
/O.CON.KMEG.SV.W.0078.000000T0000Z-070510T1845Z/
TIPPAH MS-BENTON MS-
117 PM CDT THU MAY 10 2007

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 145 PM CDT
FOR BENTON AND TIPPAH COUNTIES...

AT 117 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM PRODUCING NICKEL SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED NEAR
GRAVESTOWN...OR ABOUT 6 MILES WEST OF RIPLEY. THIS STORM WAS NEARLY 
STATIONARY. OTHER SEVERE THUNDERSTORMS EXTENDED WEST INTO BENTON 
COUNTY... AND WERE LIKELY PRODUCING PENNY SIZE HAIL.

OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
FALKNER.

LAT...LON 3466 8918 3465 8896 3490 8892 3491 8919

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Memphis, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at May 10, 10:11 AM CDT, 2 hours 47 minutes earlier.

Area forecast discussion, May 10, 10:11 AM CDT, 2 hours 47 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MEMPHIS TN
1011 AM CDT THU MAY 10 2007

.DISCUSSION...

A WARM AND HUMID AIRMASS PERSISTS ACROSS THE MID SOUTH THIS
MORNING. DAYTIME HEATING CONTINUES ACROSS MOST OF THE AREA AND
THIS HAS ALLOWED FOR INCREASED INSTABILITY TO DEVELOP. THIS SHOULD
CONTINUE AND WITH THE ENVIRONMENT ONLY WEAKLY CAPPED IN MOST
AREAS...EXPECT SHOWERS AND THUNDERSTORMS TO CONTINUE TO BECOME
MORE NUMEROUS LATER THIS AFTERNOON DURING PEAK DAYTIME HEATING.
HAVE RAISED POPS TO LIKELY ACROSS SOUTHWEST PORTIONS OF THE AREA
WHERE NUMEROUS SHOWERS AND THUNDERSTORMS ARE ALREADY ONGOING THIS
MORNING. HAVE ALSO LOWERED TEMPS A BIT IN WESTERN AREAS DUE TO
INCREASED CLOUD COVER AND ONGOING CONVECTION. OTHERWISE...FORECAST
LOOKS ON TRACK.

UPDATED ZONES AND GRIDS WILL BE OUT SHORTLY.

&&

.PREV DISCUSSION... /ISSUED 224 AM CDT THU MAY 10 2007/

DISCUSSION...

ANOTHER DAY OF SCATTERED AFTERNOON THUNDERSTORMS IS IN STORE FOR
THE AREA. CONDITIONS HAVE NOT CHANGED MUCH FROM YESTERDAY EXCEPT
THAT THERE IS MORE CLOUD COVER FROM LAST NIGHT/S THUNDERSTORMS
ACTIVITY. THIS MAY KEEP TEMPS DOWN A COUPLE DEGREES FROM
YESTERDAY. ATMOSPHERE REMAINS MOIST AND UNSTABLE OVER THE REGION
AS THE UPPER LOW MOVES THROUGH EAST TEXAS TODAY. WIND FIELDS ARE
WEAK IN THE LOWER LEVELS WHICH SHOULD PREVENT WIDESPREAD SEVERE
ACTIVITY. LIKE YESTERDAY...THERE COULD BE AN ISOLATED STORM OR TWO
THAT PRODUCES SMALL HAIL WITH LOCALIZED DAMAGING WIND. CONVECTION
SHOULD CONTINUE THROUGH THE EVENING BEFORE DIMINISHING OVERNIGHT.

VERY MUCH A REPEAT SITUATION FOR FRIDAY AS THE UPPER LOW BEGINS TO
MOVE INTO THE CENTRAL GULF. ACTIVITY MAY BE MORE CONTAINED
ACROSS THE NORTHERN HALF OF THE FORECAST AREA AS MODELS ARE
SHOWING SOME DRIER AIR OVER MS. ALTHOUGH...THERE ARE SOME DOUBTS
AS TO WHETHER OR NOT THE LACK OF MOISTURE IS PROPERLY RESOLVED.

RAIN CHANCES SHOULD BEGIN TO DECLINE ON SATURDAY AS THE LOW MOVES
FURTHER INTO THE GULF. GFS/NAM CONTINUE TO SHOW MOISTURE HANGING
OVER THE REGION WITH THE NAM A LITTLE FURTHER NORTH WITH THIS MOISTURE.

ON SUNDAY...DRIER AIR ADVECTS INTO THE REGION FROM THE NORTH AND
THE FIRST HALF OF THE WEEK APPEARS TO BE DRY WITH TEMPS IN THE 80S
AND LOWS MAINLY IN THE 60S. NEXT CHANCE OF RAIN IS WEDNESDAY AS A
FRONT APPROACHES THE REGION FROM THE NORTH.

&&

.PRELIMINARY POINT TEMPS/POPS...
MEM  88  69  86  68 /  50  30  50  30
MKL  89  65  85  63 /  50  30  50  30
JBR  86  65  84  65 /  50  30  50  30
TUP  89  66  86  65 /  50  30  40  30

&&

.MEG WATCHES/WARNINGS/ADVISORIES...
AR...NONE.
MO...NONE.
MS...NONE.
TN...NONE.
&&

JLH/DNV
Hazardous weather outlook, May 10, 3:14 AM CDT, 9 hours 44 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MEMPHIS TN
314 AM CDT THU MAY 10 2007

ARZ008-009-017-018-026>028-035-036-048-049-058-MOZ113-115-
MSZ001>017-020>024-TNZ001>004-019>021-048>055-088>092-111015-
ALCORN-BENTON(MS)-CALHOUN-CARROLL-CHESTER-CHICKASAW-CLAY-COAHOMA-
CRAIGHEAD-CRITTENDEN-CROCKETT-CROSS-DESOTO-DECATUR-DUNKLIN-DYER-
FAYETTE-GIBSON-GREENE-HARDEMAN-HARDIN-HAYWOOD-HENDERSON-HENRY-
ITAWAMBA-LAFAYETTE-LAKE-LAUDERDALE-LAWRENCE-LEE(AR)-LEE(MS)-
MADISON-MARSHALL-MCNAIRY-MISSISSIPPI-MONROE-OBION-PANOLA-PEMISCOT-
PHILLIPS-POINSETT-PONTOTOC-PRENTISS-QUITMAN-RANDOLPH-SHELBY-
ST. FRANCIS-TALLAHATCHIE-TATE-TIPPAH-TIPTON-TISHOMINGO-TUNICA-
UNION-WEAKLEY-YALOBUSHA-
314 AM CDT THU MAY 10 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST ARKANSAS...
THE MISSOURI BOOTHEEL...NORTH MISSISSIPPI...AND WEST TENNESSEE.

.DAY ONE...TODAY AND TONIGHT

SCATTERED THUNDERSTORMS ARE EXPECTED TO DEVELOP ONCE AGAIN IN THE
AFTERNOON HEAT AND HUMIDITY AND LINGER THROUGH THE EVENING.
ISOLATED WIND DAMAGE ALONG WITH SMALL HAIL WILL BE POSSIBLE WITH
THESE STORMS.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

SCATTERED AFTERNOON AND EVENING THUNDERSTORMS WILL BE POSSIBLE
FRIDAY AND SATURDAY. ISOLATED WIND DAMAGE ALONG WITH SMALL HAIL
WILL BE POSSIBLE WITH THESE STORMS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME.

VALLE

In the hours before

Special weather statement, May 10, 12:14 PM CDT, 44 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
1214 PM CDT THU MAY 10 2007

TNZ090-101745-
HARDEMAN TN-
1214 PM CDT THU MAY 10 2007

THIS SIGNIFICANT WEATHER ALERT IS FOR...HARDEMAN COUNTY.

SEVERAL STRONG THUNDERSTORMS CAPABLE OF PRODUCING PEA TO DIME SIZE
HAIL AND 40 TO 50 MPH WINDS WERE LOCATED BETWEEN SILERTON AND
SAULSBURY...INCLUDING THE CITY OF BOLIVAR AT 1214 PM CDT...MOVING
EAST AT 5 MPH.

PEOPLE IN HARDEMAN COUNTY...INCLUDING THE CITY OF BOLIVAR...SHOULD
MONITOR THIS STORM CLOSELY..
Special weather statement, May 10, 12:33 PM CDT, 25 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
1233 PM CDT THU MAY 10 2007

MSZ003-004-101800-
TIPPAH MS-BENTON MS-
1233 PM CDT THU MAY 10 2007

THIS SIGNIFICANT WEATHER ALERT IS FOR...BENTON AND TIPPAH COUNTIES.

A STRONG THUNDERSTORM PRODUCING PEA TO DIME SIZE HAIL AND 40
TO 50 MPH WINDS WAS LOCATED OVER GRAVESTOWN AT 1233 PM CDT...MOVING
EAST AT 10 MPH.

VERY HEAVY RAIN ALONG WITH CONTINUOUS CLOUD TO GROUND LIGHTNING ARE
ALSO POSSIBLE WITH THIS THUNDERSTORM.

THIS STORM IS INTENSIFYING AND COULD BECOME SEVERE RAPIDLY.

PEOPLE IN BENTON AND TIPPAH COUNTIES...INCLUDING THE CITY OF
RIPLEY...SHOULD MONITOR THIS STORM CLOSELY..

The office that day

Everything else NWS Memphis, TN issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 10, 1:36 PM CDTFlash Flood WarningMEGTippah114 min
May 10, 2:15 PM CDTFlash Flood WarningMEGUnion2 hr
May 10, 2:19 PM CDTSevere Thunderstorm WarningMEGPontotoc, Union41 min
May 10, 2:46 PM CDTSevere Thunderstorm WarningMEGItawamba44 min
May 10, 2:58 PM CDTFlash Flood WarningMEGPontotoc2 hr
May 10, 3:39 PM CDTSevere Thunderstorm WarningMEGCalhoun, Chickasaw51 min
May 10, 3:40 PM CDTFlash Flood WarningMEGItawamba3 hr
May 10, 4:10 PM CDTFlash Flood WarningMEGCalhoun2 hr
May 10, 6:11 PM CDTSevere Thunderstorm WarningMEGTallahatchie34 min
May 10, 6:16 PM CDTFlash Flood WarningMEGCalhoun, Chickasaw, Tallahatchie, Yalobusha119 min

Nearby

Severe Thunderstorm Warnings in Mississippi, 2007Every severe thunderstorm warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.